Alert archive / Massachusetts / Storm Warnings in 2019
Storm Warning 6, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this storm warning at Oct 31, 2019, 12:08 PM EDT. It took effect at Oct 31, 2019, 11:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2019, 12:08 PM EDT (16:08 UTC)
- In effect from
- Oct 31, 2019, 11:00 PM EDT
- Expired
- Nov 1, 2019, 5:38 AM EDT
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
235 WHUS71 KBOX 311608 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1208 PM EDT Thu Oct 31 2019 ANZ230-236-010015- /O.UPG.KBOX.GL.W.0040.191031T1800Z-191101T2100Z/ /O.NEW.KBOX.SR.W.0006.191101T0300Z-191101T0900Z/ Boston Harbor-Narragansett Bay- 1208 PM EDT Thu Oct 31 2019 ...STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 AM EDT FRIDAY... The National Weather Service in Boston/Norton has issued a Storm Warning, which is in effect from 11 PM this evening to 5 AM EDT Friday. The Gale Warning is no longer in effect. * WINDS AND SEAS...Southwest winds 20 to 30 kt with gusts up to 50 kt. Waves 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$ ANZ231-251-010015- /O.UPG.KBOX.GL.W.0040.191031T1800Z-191102T0000Z/ /O.NEW.KBOX.SR.W.0006.191101T0400Z-191101T1000Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 1208 PM EDT Thu Oct 31 2019 ...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT FRIDAY... The National Weather Service in Boston/Norton has issued a Storm Warning, which is in effect from midnight tonight to 6 AM EDT Friday. The Gale Warning is no longer in effect. * WINDS AND SEAS...Southwest winds 20 to 30 kt with gusts up to 50 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$ ANZ232>235-237-010015- /O.CON.KBOX.GL.W.0040.191031T1800Z-191102T0000Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 1208 PM EDT Thu Oct 31 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... * WINDS AND SEAS...Southwest winds 20 to 30 kt with gusts up to 45 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ250-254>256-010015- /O.CON.KBOX.GL.W.0040.191031T1800Z-191102T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1208 PM EDT Thu Oct 31 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... * WINDS AND SEAS...Southwest winds 25 to 35 kt with gusts up to 45 kt. Seas 10 to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
3 follow-up statements
823 WHUS71 KBOX 010021 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 821 PM EDT Thu Oct 31 2019 ANZ232>235-237-010830- /O.CON.KBOX.GL.W.0040.000000T0000Z-191102T0000Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 821 PM EDT Thu Oct 31 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... * WINDS AND SEAS...Southwest winds 25 to 35 kt with gusts up to 45 kt. Seas 8 to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ250-254>256-010830- /O.CON.KBOX.GL.W.0040.000000T0000Z-191102T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 821 PM EDT Thu Oct 31 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... * WINDS AND SEAS...Southwest winds 25 to 35 kt with gusts up to 45 kt. Seas 11 to 16 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ230-236-010830- /O.CON.KBOX.SR.W.0006.191101T0300Z-191101T0900Z/ Boston Harbor-Narragansett Bay- 821 PM EDT Thu Oct 31 2019 ...STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WINDS AND SEAS...South winds 20 to 30 kt with gusts up to 50 kt. Waves 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$ ANZ231-251-010830- /O.CON.KBOX.SR.W.0006.191101T0400Z-191101T1000Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 821 PM EDT Thu Oct 31 2019 ...STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT FRIDAY... * WINDS AND SEAS...South winds 25 to 30 kt with gusts up to 50 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
568 WHUS71 KBOX 010757 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 357 AM EDT Fri Nov 1 2019 ANZ230-236-011000- /O.EXT.KBOX.SR.W.0006.000000T0000Z-191101T1000Z/ Boston Harbor-Narragansett Bay- 357 AM EDT Fri Nov 1 2019 ...STORM WARNING NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WINDS AND SEAS...Southwest winds 20 to 25 kt with gusts up to 50 kt. Waves 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$ ANZ232>235-237-011600- /O.CON.KBOX.GL.W.0040.000000T0000Z-191102T0000Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 357 AM EDT Fri Nov 1 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...West winds 20 to 30 kt with gusts up to 45 kt. Seas 6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ250-254>256-011600- /O.CON.KBOX.GL.W.0040.000000T0000Z-191102T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 357 AM EDT Fri Nov 1 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...West winds 25 to 35 kt with gusts up to 45 kt. Seas 10 to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ231-251-011000- /O.CON.KBOX.SR.W.0006.000000T0000Z-191101T1000Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 357 AM EDT Fri Nov 1 2019 ...STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WINDS AND SEAS...Southwest winds 25 to 30 kt with gusts up to 50 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
680 WHUS71 KBOX 010938 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 538 AM EDT Fri Nov 1 2019 ANZ230-231-236-251-011745- /O.CAN.KBOX.SR.W.0006.000000T0000Z-191101T1000Z/ /O.EXA.KBOX.GL.W.0040.000000T0000Z-191102T0000Z/ Boston Harbor-Cape Cod Bay-Narragansett Bay- Massachusetts Bay and Ipswich Bay- 538 AM EDT Fri Nov 1 2019 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...STORM WARNING IS CANCELLED... The National Weather Service in Boston/Norton has issued a Gale Warning, which is in effect until 8 PM EDT this evening. The Storm Warning has been cancelled. * WINDS AND SEAS...West winds 20 to 30 kt with gusts up to 45 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ232>235-237-011745- /O.CON.KBOX.GL.W.0040.000000T0000Z-191102T0000Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 538 AM EDT Fri Nov 1 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...West winds 20 to 30 kt with gusts up to 45 kt. Seas 6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ250-254>256-011745- /O.CON.KBOX.GL.W.0040.000000T0000Z-191102T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 538 AM EDT Fri Nov 1 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...West winds 25 to 35 kt with gusts up to 45 kt. Seas 10 to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this storm warning went out at Oct 31, 10:17 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 31, 10:17 AM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1017 AM EDT Thu Oct 31 2019
.SYNOPSIS...
A broad weather system stretching from the Eastern Great Lakes
to the Gulf Coast will lift northeast today and cross Northern
New England tonight. This will bring showers and strong winds to
Southern New England today, joined by isolated thunderstorms
tonight. The weather system swings a cold front across our area
tonight. Much cooler and windy conditions move in behind the
cold front on Friday. Though a few light showers are possible
Saturday night in southeast Massachusetts and the adjacent
waters, the weekend on the whole is dry with a couple of chilly
nights. Moderating temperatures and turning more unsettled
moving into the middle part of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1030 AM Update:
Not much change from previous forecast. Warm sector well
entrenched across the region with dew pts in the upper 50s to
lower 60s with mid 60s upstream across NY/Long Island that will
advect into our region later today and tonight. Thus mild and
somewhat humid for this time of year.
Showers will continue thru the day with a possible lull in the
activity later this afternoon and evening, good timing for trick
or treaters. Brief heavy downpours likely until then given
PWATs around 1.7-1.8 inches.
Southerly winds will continue to increase today however the
strong to damaging winds will arrive between midnight and 5 am
tonight.
Previous discussion...
Showers cover the Northeast USA with fog and drizzle areas over
Southern New England. Low level flow is increasing out of the
south, and will project milder and more humid air into our
region during the day. PW values continue to be depicted around
1.75 inches today, not bad for summer and quite unseasonable for
Halloween. This increased moisture will deepen the shower-
producing layer, supporting wet weather to a higher degree of
confidence. Continue high POPs through the day.
Low level jet continues to increase. Overnight values showed
35 kts at 2000 feet, and model data forecasts 50 kts at 2000
feet by late afternoon. Expect south-southwest winds to become
more gusty through the day with gusts to 30 to 35 mph.
Clouds and showers will limit mixing, but even forecast temperatures
at 950 mb show 17-18C this afternoon, equiv to 850 mb temps of
7-8C. This suggests max temps around 70 or lower 70s. We will be
a smidge conservative and cover the upper 60s and low 70s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Tonight...
As the surface low wraps up this evening, it is possible that it
will draw the showers farther north for a few hours, bringing a
break to the South Coast and possibly a larger part of our area.
However, the continued warm moist advection by the strong low
level winds will continue to feed support for showers.
In any event, as the surface low passes to our north it will
swing a cold front our way accompanied by showers. LI values are
forecast around zero, so scattered to isolated thunder is also
possible. Strong low level winds continue to be advertised, with
model forecasts of 60-70 kt winds at 2000 feet AGL, about 950
mb. This should support wind gusts of 45 to 60 mph, strongest
along the South Coast and Islands and possible a little farther
up the coastal plain.
For this reason we have converted the High Wind Watch over
Southeast New England into a High Wind Warning. This could be
overkill in the interior, such as Norfolk and Nrn Bristol Co MA
as well as the Boston area. But the potential is enough to go
with a Warning in these areas. A Wind Advisory continues across
the remainder of Southern New England.
PW values suggest potential for downpours, but a progressive
pattern aloft should move the showers along and prevent any
general flooding.
The cold front moves through after midnight, with winds shifting
from southerly to westerly behind the cold front. This will draw
cooler air in from the west for the latter part of the night.
Temperatures should remain in the 60s the first part of the
night. Behind the cold front temperatures will drop into the 40s
and lower 50s.
Friday...
The cold front will be offshore Friday morning. There may be a
few lingering showers along the eastern coast, but these should
quickly move offshore. Drier air wraps in from the west, and
should bring clearing skies during the morning. Cold advection
will also take hold, mixing strong westerly winds to the
surface. Gust potential will be 40-50 mph.
Mixing of the colder air will support max temps in the upper 40s
and 50s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Highlights...
* Easing winds, chilly Friday night.
* Mainly dry for the weekend. Light showers possible Saturday
evening for Cape Cod, Islands and southeastern waters.
* Dry weather continues for early next week; showers return around
Tuesday night or Wednesday.
* Seasonal to slightly cooler than normal temps thru Monday, then
a gradual warming trend into midweek.
Details...
Fairly active northern stream at 500 mb characterizes the mid-level
regime across CONUS through the first few days in November. In this
pattern, a series of shortwave troughs aloft - each of which lack
significant deep moisture - project to pass near or to the northwest
of southern New England. Net effect the passage of these shortwaves
would have is to reinforce shots of cooler air aloft into our area.
All told, a pretty uneventful weather pattern through early next
week. NWP guidance hint at more active weather into the latter part
of the week with more northern-stream interaction with the
subtropical jet, though details on that evolution are still elusive.
Friday Night:
For the first part of the night, westerly gradient flow is
maintained through trends light to calm as ridge of surface high
pressure settles into the northern mid-Atlantic/southern New
England. Good radiational cooling potential as skies clear out for
the overnight, and have utilized MOS for lows over available
guidance blends. We still have several counties in the MA coastal
plain, the Cape/Islands and into all of RI where the frost-freeze
season remains active. Lows in the upper 20s to mid/upper 30s in the
interior, to the mid 30s-low 40s on the south coast and the Cape and
Islands. Parts of these areas may need some frost headlines in the
coming days, with some potential for freeze as well if we can
radiate sooner in the evening.
Saturday:
A chilly start, though high pressure maintains mostly sunny/partly
cloudy and dry conditions for the first part of Saturday even as
ridging shifts into the Canadian Maritimes.
First in the series of shortwave troughs passes to our northwest
late in the day, though a vort lobe and shot of cooler air looks to
induce weak cyclogenesis southeast of the 40N/70W benchmark by
Saturday night, with a weak low moving northeastward toward eastern
Nova Scotia into early Sunday AM. Most guidance shows an inverted
trough trailing back northwestward into the southeastern coast of
southern New England. This would lead to clouds and scattered light
showers affecting at least Cape Cod/Islands and the outer waters and
adjacent sounds. How far northwest clouds/showers extend is still in
question but should remain SE of I-95. Nil impact expected from
these showers. Dry in the interior.
Sunday into Monday:
Any showers towards the southern outer waters end early Sunday,
giving way to high pressure ridging into the coastal waters.
Expecting mostly clear skies during the day and clear nights. Air
mass is pretty cool (850 mb temps -2 to -4C), which opens the door
for some frost potential Sunday night with good radiational cooling.
Guidance indicates a resuming warm advection pattern into the late-
evening Monday/early morning Tues hrs, with some increase in clouds.
Tuesday into Wednesday:
Turning more unsettled. That said, a bit greater uncertainty on
details here with guidance showing some spread in timing showers, as
southerly warm/moist flow increases ahead of a frontal system that
looks to passes into northern New England. ECMWF is also a bit
milder on low-level thermal profiles than is the GFS, though the GFS
often shows a progressive/cold bias at this time range. Even on the
GFS, any 850 mb temperatures below 0C are confined to northern New
England by Tuesday night, so a warming trend into midweek is pretty
well agreed upon; just the scope of how mild temperatures might get
isn't as certain. Stayed pretty close to blended guidance for
midweek.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday/...Moderate to high confidence.
1430z TAF Update:
Persistence a good forecast today with IFR/LIFR cigs and mainly
MVFR vsbys in showers and fog. Main concern is 12 am to 5 am
tonight with a fine line of low top showers/T-storms and
accompanied by strong to damaging southerly winds with gusts up
to 50-60 kt possible. Previous discussion below.
==================================================================
Today...
There is some patches of VFR ceilings early this morning
towards BOS- PVD and adjacent Bristol/Plymouth Counties, but
this should be short-lived. Generally looking at MVFR-IFR
ceilings with VFR-MVFR vsbys in rain/drizzle. Best chance of
VFR will be in SE Mass.
Observed winds aloft show 30-40 kt winds at 2000 feet, with
forecast data showing potential for 50-60 kt winds at this level
later this afternoon. Expect developing low level wind shear
all areas, but with best chance over PVD and Cape Cod/Islands.
Tonight...
IFR conditions in showers and isolated thunder. This
precipitation will draw upon some of the strong wind aloft... 60
to 70 kt aloft... and bring strong southerly wind gusts to the
surface. Expect strong wind gusts at the surface and continued
low level wind shear at or below 2000 feet.
A cold front moves through Srn New England after midnight and
brings a wind shift with winds turning out of the west. These
winds will still be gusty. Drier air behind the cold front will
shut down the showers, with conditions improving to VFR.
Friday...
Colder drier air moves in on the westerly winds. This will bring
clearing skies. Still very gusty with gusts of 40-45 kt, but
this will diminish in the afternoon and evening.
KBOS Terminal...Moderate confidence in TAF. Short-lived VFR
ceilings to lower down to MVFR-IFR levels by 14z.
KBDL Terminal...Moderate confidence in TAF.
Outlook /Friday Night through Monday/...
Friday Night: VFR. Windy with local gusts up to 30 kt.
Saturday: VFR.
Saturday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA.
Sunday through Sunday Night: VFR. Breezy.
Monday: VFR.
&&
.MARINE...
Today... Moderate confidence.
Strong winds at 2000 feet above the surface reaching 40-50 kt by
evening. Expect increasing and gusty south-southwest winds
during the day with surface gusts reaching 30 kt. This will
build seas to 5-9 feet on the exposed waters.
Tonight...Moderate confidence.
Southerly winds continue to build with winds 2000 feet above the
surface reaching 60-70 kt and showers bringing some of that wind
to the surface in gusts. Expect strong gales on the waters with
gusts to 45 kt. A long south fetch will allow seas to build
further, especially on the Southern Waters where 10-16 foot seas
are expected.
A cold front swings across the waters after midnight. This will
shift winds out of the west. The rain will taper off and winds
will come down a little, but still show gusts of 35-40 kt.
Friday...
West winds bringing colder drier air. This will move the last of
the showers off to the east, and clearing skies will move
overhead. Still strong gusty winds with speeds up to 45 kt. Seas
will slowly diminish, but heights will still be 5-10 feet most
of the day.
Outlook /Friday Night through Monday/...
Friday Night: Low risk for Small Craft Advisory winds with
local gusts up to 30 kt. Areas of rough seas.
Saturday: Winds less than 25 kt. Seas up to 5 ft.
Saturday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Chance of rain showers.
Sunday through Sunday Night: Winds less than 25 kt. Areas of
seas approaching 5 ft.
Monday: Winds less than 25 kt. Seas locally approaching 5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory from 8 PM this evening to noon EDT Friday for
CTZ002>004.
MA...High Wind Warning from 11 PM this evening to 8 AM EDT Friday
for MAZ013-015>024.
Wind Advisory from 8 PM this evening to noon EDT Friday for
MAZ002>012-014-026.
RI...High Wind Warning from 11 PM this evening to 8 AM EDT Friday
for RIZ002>008.
Wind Advisory from 8 PM this evening to noon EDT Friday for
RIZ001.
MARINE...Gale Warning from 2 PM this afternoon to 8 PM EDT Friday for
ANZ231>235-237-250-251-254>256.
Gale Warning from 2 PM this afternoon to 5 PM EDT Friday for
ANZ230-236.
&&
SYNOPSIS...WTB/Loconto
NEAR TERM...WTB/Nocera/Loconto
SHORT TERM...WTB
LONG TERM...Loconto
AVIATION...WTB/Nocera/Loconto
MARINE...WTB/Nocera/LocontoHazardous weather outlook, Oct 31, 4:33 AM EDT, 7 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 433 AM EDT Thu Oct 31 2019 CTZ002>004-MAZ002>012-014-026-RIZ001-010845- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Southeast Middlesex MA-Northern Middlesex MA- Northwest Providence RI- 433 AM EDT Thu Oct 31 2019 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT FRIDAY... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory through Noon Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ013-015>024-RIZ002>008-010845- Western Norfolk MA-Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 433 AM EDT Thu Oct 31 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT FRIDAY... This Hazardous Weather Outlook is for eastern Massachusetts, southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning through 8 AM Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>235-237-250-251-254>256-010845- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 433 AM EDT Thu Oct 31 2019 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-236-010845- Boston Harbor-Narragansett Bay- 433 AM EDT Thu Oct 31 2019 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM EDT FRIDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 4:08 AM EDT | High Wind Warning | BOX | Barnstable, Bristol, Dukes, Essex, Hampden, Hampshire and 5 more | 27 hr |
Nearby
Storm Warnings in Massachusetts, 2019Every storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.